Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 72, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 14, 2021, 12:51 PM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 12:51 PM EDT (16:51 UTC)
- Expired
- Jun 14, 2021, 2:15 PM EDT
- In force
- 84 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161
WHUS52 KMLB 141651
SMWMLB
AMZ555-575-141815-
/O.NEW.KMLB.MA.W.0072.210614T1651Z-210614T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1251 PM EDT Mon Jun 14 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
* Until 215 PM EDT.
* At 1250 PM EDT, a strong thunderstorm was located offshore
Tequesta, moving northeast at 20 knots. Additional storms will
develop along the Martin coast and push offshore as the sea breeze
develops.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Tequesta, Jupiter Inlet, Jupiter Inlet Colony, Jupiter and Jupiter
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with this storm. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2697 8011 2711 8018 2715 8022 2714 8025
2727 8034 2728 8031 2724 8026 2728 8028
2754 7947 2698 7927
TIME...MOT...LOC 1650Z 204DEG 22KT 2698 7997
HAIL...0.00IN
WIND...>34KTS
$$
KellyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 14, 10:49 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 10:49 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1049 AM EDT Mon Jun 14 2021 .UPDATE... ...Amid Widespread Showers and Storms, A Couple Of Storms Could Be Severe This Afternoon... Another active day expected for east central Florida. A weak mid to upper- level trough, currently stretching from the eastern GOMEX, across FL, towards the Carolina coastline, will continue to slowly slide southward, and is expected to begin to wash out tonight. Just like yesterday, most areas can expect to see multiple rounds of storms today. Ample lift produced by the trough early this morning allowed isolated to scattered showers to form across central Florida and move into the local area, providing the first wave of convection for the day. The rain chances then ramp up to 70-80 percent areawide as storms generally move from west to east across our area to start the second wave of storms in the early afternoon. The primary threats in the stronger storms will be gusty winds up to 50 mph, although one or two storms may produce winds up to 60 mph, frequent cloud- to- ground lightning strikes, small hail up to dime size, and heavy rainfall of 1 to 3 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. The high cloud cover expected for today will make the temperature forecast a bit tricky. Due to the extensive cloud cover, model guidance is trending cooler from days past for this afternoon. However, depending on if there are any breaks in the cloud cover, more heating could occur through those breaks. For now, expecting ample cloud cover, so trended close, to a little cooler than, guidance, with afternoon highs in the upper 80s, near 90 degrees. Overnight lows will be in the low to mid 70s under mostly cloudy skies. && .AVIATION... Numerous showers and lightning storms will develop this afternoon and evening across east central FL. Expect impacts at most, if not all, terminals. TEMPO groups were added to all sites in the 06Z TAFs, with a best timing estimate for the strongest storms. The strongest showers will be capable of reducing VISBY to MVFR and IFR conditions or lower, along with wind gusts of 30-35KT. Convection should push offshore and begin dissipating toward sunset, with mainly vicinity showers after 15/03Z. SW winds prevailing until the sea breeze forms in the afternoon, backing the winds to SSE/SE, with wind speeds around 10 KT this afternoon before decreasing to around 5-10 KT overnight. VFR conditions outside of convection. && .MARINE... Isolated showers early this morning as the weak mid to upper- level trough provided ample lift to produce the first wave of convection for the day. Current buoy 41009 data shows seas are 2 ft with a dominant period of 10 seconds. Numerous showers and lightning storms will continue to develop across Central FL today and push offshore over the local Atlantic waters. These storms will be capable of producing frequent lightning strikes, wind gusts of 30-40 knots, and torrential downpours. Most likely time for storms remains in the afternoon and evening. Outside of shower/storm activity, expect south to southwest winds 10 knots, increasing to 15-20 knots this afternoon south of Sebastian Inlet. Seas 2-3 feet today, building up to 4 feet offshore late tonight. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 71 91 74 / 70 50 50 20 MCO 89 74 90 75 / 80 50 60 20 MLB 89 74 90 74 / 80 50 60 20 VRB 89 72 90 72 / 70 50 60 20 LEE 88 74 89 75 / 70 50 50 20 SFB 89 74 91 75 / 70 50 60 20 ORL 89 75 91 77 / 80 50 60 20 FPR 89 73 91 72 / 70 50 60 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Kelly
Hazardous weather outlook, Jun 14, 5:18 AM EDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 518 AM EDT Mon Jun 14 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 518 AM EDT Mon Jun 14 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Widespread showers and lightning storms will develop late this morning and into this afternoon, lasting through this evening. Much like yesterday, storm movement will be eastward around 15 to 20 mph across east central Florida. The primary threats in the stronger storms will be gusty winds up to 50 mph, although one or two storms may produce winds up to 60 mph, frequent cloud- to- ground lightning strikes, heavy rainfall, and small hail up to dime size. If threatening weather approaches or thunder is heard, seek shelter in an enclosed building or automobile. Picnic and beach shelters, as well as porches offer no protection from the dangers of lightning. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 3 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. Flooding is also possible over areas where training of thunderstorms occur. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered-to-numerous thunderstorms are forecast each afternoon and early evening, with the activity increasing in coverage through mid week. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will also continue. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Watson
In the hours before
Special weather statement, Jun 14, 12:02 PM EDT, 49 minutes before
Special Weather Statement National Weather Service Melbourne FL 1202 PM EDT Mon Jun 14 2021 FLZ041-044-141630- Northern Lake County-Inland Volusia- 1202 PM EDT Mon Jun 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST LAKE AND WESTERN VOLUSIA COUNTIES... At 1201 PM EDT, a strong thunderstorm was located near Orange City, moving east at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Deltona, DeLand, Orange City, Lake Helen and DeBary. Funnel clouds can occasionally touch down and produce brief small tornadoes. Move indoors and stay away from windows. LAT...LON 2889 8139 2900 8145 2912 8129 2892 8121 TIME...MOT...LOC 1601Z 250DEG 8KT 2897 8139 Kelly
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:02 PM EDT | Special Weather Statement | MLB | Volusia | 28 min |
| Jun 14, 1:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 14, 1:47 PM EDT | Special Weather Statement | MLB | Okeechobee | 28 min |
| Jun 14, 2:13 PM EDT | Special Marine Warning | MLB | 107 min | |
| Jun 14, 2:17 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Jun 14, 2:40 PM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Jun 14, 3:08 PM EDT | Special Weather Statement | MLB | Osceola | 22 min |
| Jun 14, 3:22 PM EDT | Special Weather Statement | MLB | Flagler | 23 min |
| Jun 14, 3:41 PM EDT | Special Weather Statement | MLB | Brevard | 34 min |
| Jun 14, 3:44 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 14, 4:09 PM EDT | Special Weather Statement | MLB | Orange | 66 min |
| Jun 14, 4:59 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange | 91 min |
| Jun 14, 5:19 PM EDT | Special Weather Statement | MLB | Seminole | 26 min |
| Jun 14, 7:07 PM EDT | Areal Flood Advisory | MLB | Brevard | 113 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.